RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PERSONAL OFFICE
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Zap. Nauchn. Sem. POMI:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Zap. Nauchn. Sem. POMI, 2001, Volume 276, Pages 253–275 (Mi znsl1420)  

This article is cited in 10 scientific papers (total in 10 papers)

Problems of extremal decomposition of the Riemann sphere

G. V. Kuz'mina

St. Petersburg Department of V. A. Steklov Institute of Mathematics, Russian Academy of Sciences

Abstract: We apply a variant of the method of the extremal metric to some problems concerning extremal decompositions and related problems. Let $\mathbf a=\{a_1,…,a_n\}$ be a system of distinct points on $\overline{\mathbb C}$ and let $\mathscr D(\mathbf a)$ be the family of all systems $\mathbb D=\{D_1,…,D_n\}$ of nonoverlapping simply connected domains on $\overline{\mathbb C}$ such that $a_k\in D_k, k=1,…,n$. Let
$$ J(a)=\max\limits_{\mathbb D\subset\mathscr D(\mathbf a)}\{2\pi\sum_{k=1}^nM(D_k,a_k)-\frac2{n-1}\sum_{1\le k<l\le n}\log|a_k-a_l|\}, $$
where $M(D_k,a_k)$ is the reduced module of the domain $D_k$ with respect to the point $a_k$. At present, the problem concerning the value $\max\limits_{\mathbf a}J(a)$ was solved completely for $n=2,3,4$. In this work, we continue the previous author's investigations and consider the case $n=5$. In addition, we consider the problem concerning the maximum of the sum
$$ \alpha^2\{M(D_0,0)+M(D_{n+1},\infty)\}+\sum_{k=1}^nM(D_k,a_k) $$
in the family $\mathscr D(\mathbf a)$ introduced above, where $\mathbf a=\{0,a_1,…,a_n,\infty\}$, $a_k$, $k=1,…,n$, are arbitrary points of the circle $|z|=1$, and $\alpha$ is a positive number. We prove that if $\alpha/n\le1/\sqrt8$, then the maximum is attained $\alpha$ only for systems of equidistant points of the circle $|z|=1$. For $\alpha/n=1/\sqrt8$, this result was obtained earlier by Dubinin who applied the method of symmetrization. It is shown that if $n\ge2$, where $\alpha/n\ge1/2$ is an even number, then equidistant points of the circle $|z|=1$ do not realize the indicated maximum.

Full text: PDF file (282 kB)

English version:
Journal of Mathematical Sciences (New York), 2003, 118:1, 4880–4894

Bibliographic databases:

UDC: 517.54
Received: 15.03.2001

Citation: G. V. Kuz'mina, “Problems of extremal decomposition of the Riemann sphere”, Analytical theory of numbers and theory of functions. Part 17, Zap. Nauchn. Sem. POMI, 276, POMI, St. Petersburg, 2001, 253–275; J. Math. Sci. (N. Y.), 118:1 (2003), 4880–4894

Citation in format AMSBIB
\Bibitem{Kuz01}
\by G.~V.~Kuz'mina
\paper Problems of extremal decomposition of the Riemann sphere
\inbook Analytical theory of numbers and theory of functions. Part~17
\serial Zap. Nauchn. Sem. POMI
\yr 2001
\vol 276
\pages 253--275
\publ POMI
\publaddr St.~Petersburg
\mathnet{http://mi.mathnet.ru/znsl1420}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=1850371}
\zmath{https://zbmath.org/?q=an:1071.30022}
\transl
\jour J. Math. Sci. (N. Y.)
\yr 2003
\vol 118
\issue 1
\pages 4880--4894
\crossref{https://doi.org/10.1023/A:1025580802209}


Linking options:
  • http://mi.mathnet.ru/eng/znsl1420
  • http://mi.mathnet.ru/eng/znsl/v276/p253

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
    Cycle of papers

    This publication is cited in the following articles:
    1. G. V. Kuz'mina, “The method of extremal metric in extremal decomposition problems with free parameters”, J. Math. Sci. (N. Y.), 129:3 (2005), 3843–3851  mathnet  crossref  mathscinet  zmath
    2. G. V. Kuz'mina, “Problems of extremal decomposition of the Riemann sphere. III”, J. Math. Sci. (N. Y.), 133:6 (2006), 1676–1685  mathnet  crossref  mathscinet  zmath  elib  elib
    3. Bakhtin A.K., “Piecewise separating transformation and extremal problems with free poles”, Doklady Mathematics, 72:3 (2005), 854–856  mathscinet  zmath  isi  elib
    4. V. N. Dubinin, “Capacities of condensers, generalizations of Grötzsch Lemmas, and symmetrization”, J. Math. Sci. (N. Y.), 143:3 (2007), 3053–3068  mathnet  crossref  mathscinet  zmath  elib  elib
    5. Bakhtin A.K., Targonskii A.L., “Generalized (N, D)-Ray Systems of Points and Inequalities for Nonoverlapping Domains and Open Sets”, Ukrainian Math J, 63:7 (2011), 999–1012  crossref  mathscinet  zmath  isi  elib  scopus
    6. Targonskii A., “Extremal Problems on the Generalized (N, D)-Equiangular System of Points”, Analele Stiint. Univ. Ovidius C., 22:2 (2014), 239–251  crossref  mathscinet  zmath  isi  scopus
    7. J. Math. Sci. (N. Y.), 222:5 (2017), 645–689  mathnet  crossref  mathscinet
    8. G. V. Kuz'mina, “On an extremal metric approach to extremal decomposition problems”, J. Math. Sci. (N. Y.), 225:6 (2017), 980–990  mathnet  crossref  mathscinet
    9. Targonskii A., “Extremal Problem on (2N, 2M-1)-System Points on the Rays.”, Analele Stiint. Univ. Ovidius C., 24:2 (2016), 283–299  crossref  mathscinet  zmath  isi  scopus
    10. A. K. Bakhtin, I. V. Denega, “Sharp estimates of products of inner radii of non-overlapping domains in the complex plane”, Probl. anal. Issues Anal., 8(26):1 (2019), 17–31  mathnet  crossref
  • Записки научных семинаров ПОМИ
    Number of views:
    This page:177
    Full text:67

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019